Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 2, NWS Nashville, TN

October 1, 201139 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 1, 2011, 2:13 PM CDT for 39 counties in Tennessee. It took effect at Oct 2, 2011, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:13 PM CDT (19:13 UTC)
In effect from
Oct 2, 2011, 2:00 AM CDT
Expired
Oct 2, 2011, 8:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WWUS74 KOHX 011913
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
213 PM CDT SAT OCT 1 2011

...AREAS OF FROST EXPECTED ALONG THE CUMBERLAND PLATEAU OVERNIGHT...

.AS CANADIAN AIR CONTINUES TO FILTER INTO MIDDLE TENNESSEE, THE
COLDEST TEMPERATURES OF THE SEASON THUS FAR WILL BE OBSERVED EARLY
SUNDAY MORNING, AS READINGS ACROSS MUCH OF THE CUMBERLAND PLATEAU
WILL BOTTOM OUT IN THE MID 30'S. THIS MEANS THAT FROST WILL LIKELY
DEVELOP, AND MAY POSE A THREAT TO EXPOSED VEGETATION.

TNZ010-011-032>034-065-066-078>080-021300-
/O.NEW.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/
CLAY-PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-
GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...COOKEVILLE...
LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...
ALTAMONT...SPENCER
213 PM CDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. 

TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE
MID 30'S ACROSS MUCH OF THE CUMBERLAND PLATEAU. AS A RESULT, AREAS
OF FROST ARE EXPECTED TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROSE
1 follow-up statement
907 
WWUS74 KOHX 012254
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT SAT OCT 1 2011

...PATCHY TO AREAS OF FROST EXPECTED ACROSS MIDDLE TENNESSEE
OVERNIGHT...

.AS CANADIAN AIR CONTINUES TO FILTER INTO MIDDLE TENNESSEE...THE
COLDEST TEMPERATURES OF THE SEASON THUS FAR WILL BE OBSERVED EARLY
SUNDAY MORNING...AS READINGS ACROSS MUCH OF THE CUMBERLAND
PLATEAU WILL BOTTOM INTO IN THE MID 30'S....ALONG WITH 
MANY OTHER LOW LYING LOCATIONS ACROSS THE REST OF THE MID STATE
ALSO BOTTOMING OUT IN THE MID 30'S. THIS MEANS THAT FROST WILL
LIKELY DEVELOP...AND MAY POSE A THREAT TO EXPOSED VEGETATION.

TNZ005>009-022>031-056>064-075-077-093>095-021300-
/O.EXA.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CAMDEN...ERIN...WAVERLY...DICKSON...
ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
WAYNESBORO...LAWRENCEBURG...PULASKI
554 PM CDT SAT OCT 1 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. 

TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE
MID 30'S IN LOW LYING LOCATIONS ACROSS THE MID STATE. AS A
RESULT...PATCHY FROST IS EXPECTED TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TNZ010-011-032>034-065-066-078>080-021300-
/O.CON.KOHX.FR.Y.0002.111002T0700Z-111002T1300Z/
CLAY-PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-
GRUNDY-VAN BUREN-
INCLUDING THE CITIES OF...CELINA...BYRDSTOWN...COOKEVILLE...
LIVINGSTON...JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...
ALTAMONT...SPENCER
554 PM CDT SAT OCT 1 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
SUNDAY...

TEMPERATURES EARLY SUNDAY MORNING ARE EXPECTED TO DROP INTO THE
MID 30'S ACROSS MUCH OF THE CUMBERLAND PLATEAU. AS A RESULT...
AREAS OF FROST ARE EXPECTED TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
31

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:05 PM CDT, 8 minutes earlier.

Area forecast discussion, Oct 1, 2:05 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CDT SAT OCT 1 2011

.DISCUSSION...MASSIVE SUBSIDENCE ACROSS MIDDLE TENNESSEE THIS
AFTERNOON AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE
NORTHWEST. A STRONG SURFACE PRESSURE GRADIENT IS KEEPING WINDS
GUSTY, AND 850 MB MOISTURE WRAPPING AROUND A DEEP LOW OVER THE
NORTHEAST CONTINUES TO PRODUCE SOME CLOUDS OVER THE PLATEAU.
EXPECT TEMPERATURES AT OUR HIGHER ELEVATIONS TO THE EAST TO DIP
INTO THE MID 30'S OVERNIGHT, SO AM ISSUING A FROST ADVISORY FOR
THE PLATEAU. WILL ISSUE A SPECIAL WEATHER STATEMENT FOR THE
REMAINDER OF MIDDLE TENNESSEE FOR THE POSSIBILITY OF PATCHY FROST.
OTHERWISE, THE AFTERNOON FORECAST IS AS BENIGN AS THEY COME, WITH
NARY A POP AND CLEAR OR MOSTLY CLEAR SKIES THROUGH THE NEXT 7
DAYS. AM NOT EVEN EXPECTING ANY RETURN FLOW UNTIL WEDNESDAY NIGHT
OR THURSDAY, AS HIGH PRESSURE DOMINATES THE PATTERN ACROSS MUCH OF
THE REGION. DO EXPECT WARMER TEMPERATURES BY MID-WEEK, WITH LARGE
DIURNAL RANGES OWING TO THE DRYNESS OF THE ATMOSPHERE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      41  66  43  73 /   0   0   0   0
CLARKSVILLE    38  66  41  74 /   0   0   0   0
CROSSVILLE     34  59  37  66 /   0   0   0   0
COLUMBIA       41  67  42  74 /   0   0   0   0
LAWRENCEBURG   40  67  40  74 /   0   0   0   0
WAVERLY        39  67  40  75 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM CDT SUNDAY FOR TNZ010-011-
032>034-065-066-078>080.

&&

ROSE
Hazardous weather outlook, Oct 1, 4:47 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT SAT OCT 1 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-021000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
447 AM CDT SAT OCT 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE SATURDAY
NIGHT INTO EARLY SUNDAY MORNING AS LOW TEMPERATURES FALL INTO THE
30S TO AROUND 40. TAKE NECESSARY PRECAUTIONS THIS WEEKEND TO
PROTECT ANY OUTDOOR PLANTS OR ANIMALS THAT MAY BE HARMED BY THESE
COLDER TEMPERATURES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

55

Nearby

Frost Advisories in Tennessee, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.